The Annals of Statistics
- Ann. Statist.
- Volume 39, Number 6 (2011), 3369-3391.
Asymptotic optimality of the Westfall–Young permutation procedure for multiple testing under dependence
Test statistics are often strongly dependent in large-scale multiple testing applications. Most corrections for multiplicity are unduly conservative for correlated test statistics, resulting in a loss of power to detect true positives. We show that the Westfall–Young permutation method has asymptotically optimal power for a broad class of testing problems with a block-dependence and sparsity structure among the tests, when the number of tests tends to infinity.
Ann. Statist., Volume 39, Number 6 (2011), 3369-3391.
First available in Project Euclid: 5 March 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Meinshausen, Nicolai; Maathuis, Marloes H.; Bühlmann, Peter. Asymptotic optimality of the Westfall–Young permutation procedure for multiple testing under dependence. Ann. Statist. 39 (2011), no. 6, 3369--3391. doi:10.1214/11-AOS946. https://projecteuclid.org/euclid.aos/1330958683